Alert archive / California / Special Weather Statements in 2012
Special Weather Statement, NWS Phoenix, AZ
NWS Phoenix, AZ issued this special weather statement at Aug 7, 2012, 1:46 PM PDT for Riverside County, California. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 1:46 PM PDT (20:46 UTC)
- Expired
- Aug 7, 2012, 2:30 PM PDT
- In force
- 44 min
- Issued by
- NWS Phoenix, AZ
County Riverside County, CA
The radar
The Santa Ana Mts radar (KSOX), 145 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -626 J/kg
- Mixed-layer LCL
- 1740 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
947
WWUS85 KPSR 072046
SPSPSR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
146 PM MST TUE AUG 7 2012
CAZ030-072130-
RIVERSIDE CA-SAN BERNARDINO CA-
146 PM PDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA
NORTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
UNTIL 230 PM PDT
AT 144 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF TWENTYNINE PALMS...MOVING
NORTH AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHERN SAN BERNARDINO COUNTY...
LAT...LON 3413 11612 3413 11606 3408 11599 3405 11599
3404 11597 3400 11596 3397 11623 3411 11629
3413 11625 3413 11613
TIME...MOT...LOC 2046Z 163DEG 12KT 3407 11612
$$
MOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 7, 8:50 AM PDT, 4 hours 56 minutes earlier.
Area forecast discussion, Aug 7, 8:50 AM PDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
850 AM MST TUE AUG 7 2012
.SYNOPSIS...
HIGH PRESSURE WILL PREVAIL OVER THE DESERT SOUTHWEST THIS
WEEK...RESULTING IN WELL ABOVE NORMAL TEMPERATURES AND PERIODS OF
EXCESSIVE HEAT. THUNDERSTORM CHANCES WILL BE FOCUSED MAINLY OVER
HIGHER TERRAIN OF NORTHERN AND EASTERN ARIZONA TODAY...THOUGH THERE
WILL BE A CHANCE OF STORMS WEDNESDAY AND THURSDAY ACROSS
SOUTH-CENTRAL ARIZONA. THE WELL ABOVE NORMAL TEMPERATURES WILL
PERSIST THROUGH AT LEAST THE WEEKEND ALONG WITH BELOW NORMAL CHANCES
FOR RAIN AND THUNDERSTORMS.
&&
.DISCUSSION...
CURRENT FORECAST STILL IN GOOD SHAPE AS HOT TEMPERATURES WILL BE THE
DOMINANT FEATURE TODAY AND THROUGH THE REST OF THE WEEK. THE VORT
MAX OVER NORTHWEST SONORA MEXICO CONTINUES TO TRACK WEST NORTHWEST
JUST SOUTH OF ARIZONA. A FEW ISOLATED SHOWERS ON THE NORTH SIDE OF
THE VORT MAX WILL STILL BE POSSIBLE ACROSS SOUTHERN YUMA COUNTY
THROUGH THE REST OF THE MORNING...BUT LIKELY ONLY RESULTING IN
SPRINKLES OR NON-MEASURABLE AMOUNTS. ADDITIONAL DEVELOPMENT WILL BE
POSSIBLE THROUGH THE REST OF TODAY ASSOCIATED WITH THIS
FEATURE...BUT THE LOW END SLIGHT CHANCE IN PORTIONS OF FAR SOUTHEAST
CALIFORNIA STILL LOOKS REASONABLE. MAY HAVE TO INCREASE THE COVERAGE
OF SLIGHT CHANCE POPS IF DEVELOPMENT BECOMES MORE ACTIVE LATER
TODAY. ELSEWHERE...STORMS CHANCES ARE LOWER THAN YESTERDAY WITH
DECREASING MOISTURE. PRECIPITABLE WATER VALUES DROP TO AROUND 1 INCH
OR EVEN SLIGHTLY BELOW AN INCH ACROSS EASTERN ARIZONA...SO NOT
EXPECTING ACTIVE STORM DEVELOPMENT ACROSS THE HIGHER TERRAIN EAST OF
PHOENIX. ANY SHOWERS OR THUNDERSTORMS THAT DO DEVELOP WILL LIKELY BE
LIMITED AND STAY WELL EAST OF THE VALLEY.
&&
.PREVIOUS DISCUSSION...
LATEST WV IMAGERY SHOWS A COMPACT VORT MAX MOVING STEADILY WESTWARD
ACROSS NORTHERN SONORA WHILE ISOLATED THUNDERSTORMS HAVE PERSISTED
EARLY THIS MORNING ACROSS PIMA COUNTY. MODELS HAVE HAD A DIFFICULT
TIME INITIALIZING THE TROUGH...THOUGH THE LATEST HRRR SUGGESTS
ISOLATED CONVECTION WILL REMAIN A THREAT THROUGH THE DAY FROM YUMA
INTO THE IMPERIAL VALLEY. A WEAK BOUNDARY IS EVIDENT ON IR SATELLITE
AND IT SEEMS REASONABLE THAT ISOLATED CELLS COULD DEVELOP ALONG AND
AHEAD OF THIS FEATURE. FURTHER EAST ACROSS SOUTH-CENTRAL
AZ...EXCESSIVE HEAT WILL BE THE MAIN STORY AS A STRONG ANTICYCLONE
IN NM DRIFTS WESTWARD AND INTO NORTHERN AZ BY THIS AFTERNOON.
INCREASING NVA AND WEAK SUBSIDENCE WILL GENERALLY PRECLUDE
CONVECTION ACROSS THE LOWER DESERTS. STEERING FLOW REMAINS WEAK AND
ISOLATED THUNDERSTORMS ARE AGAIN EXPECTED TO REMAIN CONFINED TO THE
HIGHER ELEVATIONS OF GILA COUNTY. TEMPERATURES WERE WEIGHTED HEAVILY
TOWARDS THE ECMWF...WHICH HAS PERFORMED WELL RECENTLY AND TENDS TO
DO A BETTER JOB WITH EXCESSIVE HEAT EVENTS. RECORD HIGH TEMPERATURE
FOR TODAY IN PHOENIX IS 112 DEGREES...SET IN 1905...AND IS IN
JEOPARDY OF BEING TIED OR EVEN BROKEN THIS AFTERNOON.
CENTER OF THE ANTICYCLONE WILL MOVE INTO UT WEDNESDAY. THIS WILL
PRODUCE A WEAK NORTHEASTERLY FLOW WHICH WILL INCREASE DOWNSLOPING
AND ADIABATIC WARMING. TEMPERATURES ARE EXPECTED TO BE 1 TO 3
DEGREES WARMER THAN THOSE TUESDAY AND THE RECORD HIGH TEMPERATURE OF
113 DEGREES IN PHOENIX IS AGAIN IN JEOPARDY OF BEING ECLIPSED.
TEMPERATURES WILL BE EVEN WARMER ACROSS SW AZ AND SE CA AND THE
EXCESSIVE HEAT WATCH HAS BEEN UPGRADED TO A WARNING IN THESE AREAS.
LATEST SREF SHOWS DEEPER MOISTURE CURRENTLY ACROSS THE SOUTHERN
ROCKIES WHICH IS EXPECTED TO REACH EASTERN AZ WED EVENING. SCATTERED
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PROPAGATE OUT OF GILA
COUNTY AND INTO THE LOWER ELEVATIONS WEDNESDAY NIGHT. AT THE VERY
LEAST...BLOWING DUST WILL BE A THREAT ACROSS THE PHOENIX METRO AREA
AND INTO PINAL COUNTY.
EASTERLY FLOW WILL STRENGTHEN THURSDAY AS THE HIGH BECOMES
POSITIONED NEAR THE FOUR CORNERS. DRIER AIR WILL SHIFT WESTWARD AND
THERE IS INCREASING UNCERTAINTY WITH REGARD TO THE EXCESSIVE HEAT.
IT IS CONCEIVABLE THAT THURSDAY WILL BE COOLER IF AN OUTFLOW
BOUNDARY MOVES THROUGH WEDNESDAY NIGHT. AT THIS POINT...THE WATCH
WILL BE EXTENDED ONLY FOR SW AZ AND SE CA.
THE ANOMALOUS HIGH WILL PERSIST INTO EARLY NEXT WEEK. GFS/ECMWF IN
GOOD AGREEMENT THAT DRIER AIR WILL EVENTUALLY BE ADVECTED WESTWARD.
ANOTHER STRETCH OF EXCESSIVE HEAT IS LIKELY ALONG WITH BELOW AVERAGE
RAIN CHANCES.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
FEW-SCT MID-HIGH LEVEL CLOUDS...ALONG WITH WINDS AROUND 10KT OR LESS
TO PREVAIL INTO WEDNESDAY MORNING. AFTN/EVE THUNDERSTORM ACTIVITY
WILL BE ISOLATED AT BEST...MAINLY CONFINED TO THE MOGOLLON RIM...
WHITE MOUNTAINS...SOUTHEAST ARIZONA.
SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
WEAK DISTURBANCE COULD BRING INCREASING MID LEVEL CLOUD DECKS OVER
THE AREA THIS MORNING ALONG WITH AN ISOLATED THUNDERSTORM...HOWEVER
CONFIDENCE TOO LOW TO MENTION CONVECTION IN TAFS AT THIS TIME.
OTHERWISE...MOSTLY SUNNY/CLEAR SKIES AND LIGHT WINDS EXPECTED THIS
AFTERNOON INTO WEDNESDAY MORNING.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
STRONG UPPER LEVEL HIGH PRESSURE WILL REMAIN OVER THE REGION INTO
THE WEEKEND. AS A RESULT...ABOVE NORMAL/VERY HOT TEMPERATURES AND
DAYTIME RELATIVE HUMIDITY VALUES IN THE TEENS ARE EXPECTED THROUGH
THE PERIOD. SUFFICIENT MOISTURE AND INSTABILITY OVER THE MOUNTAINS
OF SOUTH-CENTRAL ARIZONA WILL PROVIDE A DAILY THREAT OF AFTERNOON
AND EVENING THUNDERSTORMS...AND OCCASIONALLY A FEW STORMS COULD
PROPAGATE INTO THE LOWER DESERT ELEVATIONS. ANY WETTING RAINFALL
EVENTS WILL BE ISOLATED AND SPORADIC. OUTSIDE OF STRONG GUSTY WINDS
ASSOCIATED WITH STORMS...LIGHT WINDS EXPECTED THROUGH THE PERIOD.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...EXCESSIVE HEAT WARNING UNTIL 8 PM MST WEDNESDAY
AZZ022-023-027-028.
EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM MST WEDNESDAY
AZZ020-021-025-026.
EXCESSIVE HEAT WATCH FROM WEDNESDAY EVENING THROUGH FRIDAY
EVENING AZZ020-021-025-026.
CA...EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM PDT WEDNESDAY
CAZ031>033.
EXCESSIVE HEAT WATCH FROM WEDNESDAY EVENING THROUGH FRIDAY
EVENING CAZ031>033.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...KUHLMAN
PREVIOUS DISCUSSION...HIRSCH
AVIATION...MEYERS
FIRE WEATHER...MO/MEYERSHazardous weather outlook, Aug 7, 5:49 AM PDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 549 AM MST TUE AUG 7 2012 AZZ024-081300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 549 AM MST TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP ARE CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT WEEK. THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ022-023-027-028-081300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 549 AM MST TUE AUG 7 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM MST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE SOUTH CENTRAL ARIZONA DESERT AREAS OF MARICOPA AND NORTHWEST PINAL COUNTIES...INCLUDING THE GREATER PHOENIX METROPOLITAN AREA...GILA BEND AND CASA GRANDE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODS OF EXCESSIVE HEAT WILL CONTINUE INTO EARLY NEXT WEEK. OTHERWISE...THERE IS A CHANCE OF EVENING THUNDERSTORMS...MAINLY WEDNESDAY THROUGH FRIDAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS IN EXCESS OF 35 MPH AND BLOWING DUST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ020-021-025-026-CAZ031>033-081300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 549 AM MST TUE AUG 7 2012 /549 AM PDT TUE AUG 7 2012/ ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 8 PM MST /8 PM PDT/ WEDNESDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TODAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS IN EXCESS OF 35 MPH AND BLOWING DUST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HIGH PRESSURE WILL BUILD ACROSS THE DESERT SOUTHWEST THIS WEEK...WITH HOT TEMPERATURES CONTINUING INTO EARLY NEXT WEEK. AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR WEDNESDAY AND A WATCH IS IN EFFECT FOR THURSDAY AND FRIDAY. HIGH TEMPERATURES WILL RANGE FROM 110 TO 116 DEGREES WITH OVERNIGHT LOWS ONLY COOLING INTO THE MID TO UPPER 80S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 7, 1:46 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
146 PM MST TUE AUG 7 2012
CAZ030-072130-
RIVERSIDE CA-SAN BERNARDINO CA-
146 PM PDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA
NORTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
UNTIL 230 PM PDT
AT 144 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF TWENTYNINE PALMS...MOVING
NORTH AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHERN SAN BERNARDINO COUNTY...
LAT...LON 3413 11612 3413 11606 3408 11599 3405 11599
3404 11597 3400 11596 3397 11623 3411 11629
3413 11625 3413 11613
TIME...MOT...LOC 2046Z 163DEG 12KT 3407 11612
MOThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:56 AM PDT | Excessive Heat Watch | PSR | 24 hr | |
| Aug 7, 3:02 PM PDT | Special Weather Statement | PSR | Riverside | 43 min |
| Aug 7, 3:32 PM PDT | Areal Flood Advisory | PSR | Riverside, San Bernardino | 3 hr |
| Aug 7, 4:03 PM PDT | Special Weather Statement | PSR | Riverside | 42 min |
Nearby
Special Weather Statements in California, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.